Skip to Main content Skip to Navigation
Journal articles

Bifurcation diagram and stability for a one-parameter family of planar vector fields

Abstract : We consider the 1-parameter family of planar quintic systems, $\dot x= y^3-x^3$, $\dot y= -x+my^5$, introduced by A. Bacciotti in 1985. It is known that it has at most one limit cycle and that it can exist only when the parameter $m$ is in $(0.36,0.6)$. In this paper, using the Bendixon-Dulac theorem, we give a new unified proof of all the previous results, we shrink this to $(0.547,0.6)$, and we prove the hyperbolicity of the limit cycle. We also consider the question of the existence of polycycles. The main interest and difficulty for studying this family is that it is not a semi-complete family of rotated vector fields. When the system has a limit cycle, we also determine explicit lower bounds of the basin of attraction of the origin. Finally we answer an open question about the change of stability of the origin for an extension of the above systems.
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-00937465
Contributor : Hector Giacomini <>
Submitted on : Tuesday, January 28, 2014 - 2:10:36 PM
Last modification on : Thursday, December 20, 2018 - 1:27:06 AM

Links full text

Identifiers

Collections

Citation

Johanna D. García-Saldaña, Armengol Gasull, Hector Giacomini. Bifurcation diagram and stability for a one-parameter family of planar vector fields. Journal of Mathematical Analysis and Applications, Elsevier, 2014, 413 (1), pp.321-342. ⟨10.1016/j.jmaa.2013.11.047⟩. ⟨hal-00937465⟩

Share

Metrics

Record views

216